SVR too low!! - page 2
I have recently transfered to a CCU after doing ER nursing for 3 years. I had a fresh open heart patient the other night. The patient came back with a CO 14.6 and a CI 7.1 with an SVR 246, and a SBP... Read More
Sep 5, '10 by tri-rnUnrelated to vasoplegic syndrome...was this patient acidotic? Maybe that was hindering the pressor's effectiveness?
Sep 6, '10 by sunnycalifRNQuote from TakeBackAbsolutely! We always check cortisol level as soon as we get the patient from OR and often will give hydrocortisone before we even get results, esp when the SVR remains so low with all those pressors on board.Aside from what you've mentioned, consider adreonocortical insufficiency, particularly in patients taking steroids preoperatively.
Sep 7, '10 by WalkieTalkieI had the same thing happen to me with a patient who'd gotten a heart transplant. He was on pump a long time and had vasoplegic syndrome. Giving him lots of Neo and Vaso helped.
Sep 7, '10 by clementinern, BSN, MSNWas the pt an AVR in addition to CABG? Sometimes those pts are used to really high SVR's pre-op and the suddenly competent valve can have a hard time adapting to the decreased afterload.
I also find the addition of the IABP odd, even though it will help perfusion, yes, I'm not sure how it will help perfuse when the SVR is already SO low. Though your numbers did improve somewhat, so what do I know!
Was the pt febrile? As I'm sure you know that can also cause vasodilation.
A final thought, do you know if the pt had Tricuspid regurg and did you FICK the cardiac output at all? Sometimes CCO monitors can be inaccurate in a pt with MR and TR, but the numbers (CO) tend to be falsely low, not high.
Do you measure SVO2, and if so, what was it?
Sep 7, '10 by clementinern, BSN, MSNAlso i wonder why the docs would have you go up so high on Epi and add vasopressin without increasing Dopa or adding Levophed first? Vasopressin usually works in conjunction with Levo....seems like increasing the Dopa to alpha doses or adding Levo would have constricted you more.
Sep 7, '10 by Always-LearningThis is an interesting post. I've had similar problems in the past but none have had so little responce to such a large amount of pressors. I'm definatley interested in reading up more on vasoplegia syndrome.
Sep 8, '10 by altusjgAlthough I appreciate a response to my question, I have to admit that I am rather offened by your tone and implications of my ER nursing background
I was seeking some supportive advice about a patients situation, not an assesment of my nursing skills.[/quote]
I'll start by saying I'm truely sorry that you took my comment about your ER background out of context. You said that you had recently transfered from ER to CCU and gave no indication that you had a proper orientation/preceptorship. I've been in facilities that have put nurses in situations that they were not ready to handle and put the nurse and the pt at risk in doing so. Seeing as how this was not the case in your circumstance, you could have disregarded the comment as it did not pertain to you. I'm sure your ER experience has proven invaluable in your transition to becoming a CCU nurse and will continue to be. In reading your post i wrongly jumped to the conclusion that you were yet another unfortunate nurse who had been thrown into something they were not ready for. Again, i apologize.
Also you did not say that you had already tanked up the pt with volume and did not give a CVP in the initial post to indicate that you may have done so. I was going off of the limited information that i did have and did not mean to sound judgemental but was in my own way offering the supportive advice you were looking for. Sorry if i offended you.
As far as the questions asking why volume would increase SVR, I would refer you to aCRNAhopeful's post as his explanation is dead on. I have personally seen this work time and time again.
Great post on vasoplegic syndrome!! I definately intend to do some reading up on it.